Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 9, NWS Corpus Christi, TX

June 25, 2014Bee County, Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 25, 2014, 5:58 PM CDT for Bee County, Live Oak County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2014, 5:58 PM CDT (22:58 UTC)
Expired
Jun 25, 2014, 7:30 PM CDT
In force
92 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Bee County, TX, Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2541 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2541 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

275 
WGUS54 KCRP 252258
FFWCRP
TXC025-297-260030-
/O.NEW.KCRP.FF.W.0009.140625T2258Z-140626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CDT WED JUN 25 2014

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BEE COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
  DOPPLER RADAR ESTIMATED RAINFALL TOTALS IN EXCESS OF THREE INCHES HAVE
  BEEN OBSERVED...WITH ONE TO TWO ADDITIONAL INCHES POSSIBLE

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE...CHOKE
  CANYON...ESSEVILLE...MINERAL...NELL...PAWNEE AND RAY POINT. SOME
  CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...WEEDY CREEK AND SALT
  BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

&&

LAT...LON 2870 9801 2872 9793 2872 9791 2852 9786
      2850 9832 2863 9832 2875 9816 2879 9809

$$

BLAYLOCK
1 follow-up statement
781 
WGUS74 KCRP 260026
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
726 PM CDT WED JUN 25 2014

TXC025-297-260037-
/O.EXP.KCRP.FF.W.0009.000000T0000Z-140626T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEE-LIVE OAK-
INCLUDING THE CITY OF CHOKE CANYON
726 PM CDT WED JUN 25 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT FOR NORTHERN
LIVE OAK AND NORTHWESTERN BEE COUNTIES...

LAT...LON 2870 9801 2872 9793 2872 9791 2852 9786
      2850 9832 2863 9832 2875 9816 2879 9809

$$

BLAYLOCK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:59 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jun 25, 2:59 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
259 PM CDT WED JUN 25 2014

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...EXPECT SCATTERED
SHOWERS/STORMS TO CONTINUE INTO THE EVENING HOURS MAINLY ACROSS
THE WESTERN HALF OF THE CWA...WHERE INSTABILITY IS STILL
HIGH...AND THE SUBSIDENT INFLUENCE FROM THE EXITING MCS OVER THE
NW GULF HAS LESS INFLUENCE. A FEW STRONG STORMS WILL BE POSSIBLE
WITH WIND GUSTS 40-50 MPH. STORM MOTIONS HAVE INCREASED AND
TRAINING CELLS HAVE NOT BEEN A PROBLEM TODAY. THUS NOT ANTICPATING
A FLASH FLOOD THREAT ALTHOUGH SOME LOCALLY HEAVY RAINFALL IS
CERTAINLY POSSIBLE. CONVECTION SHOULD REDEVELOP ALONG THE COAST
LATE TONIGHT BECOMING SCT-WIDESPREAD ACROSS THE COASTAL BEND ON
THURSDAY AS THE WEAK UPPER TROUGH REMAINS OVHD WITH PWATS AOA 2
INCHES. EXPECT SOME DRYING FROM THE NW THURSDAY NIGHT BUT STILL
SHOULD SEE NOCTURNAL SHOWERS ALONG THE COAST WHERE MOISTURE IS
HIGHER.

THE LOW LVL JET WILL STRENGTHEN OVERNIGHT AND WINDS OFFSHORE
COULD FLIRT WITH SCA. HOWEVER CONFIDENCE IS RATHER LOW THUS WILL
ONLY INDICATE SCEC FOR NOW.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...EXTENDED PERIOD BEGINS WITH
THE COASTAL BEND STILL IN AN UNSETTLED WEATHER PATTERN. NUMEROUS
FAST MOVING UPPER IMPULSES WILL ACT ON A VERY MOIST AIRMASS TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY THROUGH
SUNDAY...WITH HIGHER POPS OVER THE EAST WHERE GULF INFLOW IS
MAXIMIZED. MODELS BECOMING MORE CONSISTENT IN INCREASING MARINE FLOW
OVER THE WEEKEND...AND AS A RESULT SMALL CRAFT ADVISORIES MAY BE
NEEDED SATURDAY AND SUNDAY.

MODELS DRY THINGS OUT SLIGHTLY FOR THE FIRST PART OF NEXT WEEK...SO
WILL MAINTAIN JUST LOW END POPS FOR NOCTURNAL AND SEABREEZE SHOWERS.
LATEST TRENDS ARE FOR MOISTURE TO AGAIN INCREASE TOWARD THE MIDDLE
TO END OF NEXT WEEK...SO WILL SHADE IN SLIGHT CHANCE POPS FOR NOW.

THERMAL PROFILES REMAIN SLIGHTLY ELEVATED THROUGH THE PERIOD...SO
WILL KEEP TEMPERATURE FORECASTS SLIGHTLY ABOVE NORMAL DESPITE ABOVE
NORMAL CLOUD COVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    78  89  77  90  80  /  40  50  40  40  20
VICTORIA          76  89  76  90  78  /  40  60  30  40  20
LAREDO            78  95  78  97  79  /  30  30  20  20  10
ALICE             76  92  76  92  77  /  40  60  40  40  20
ROCKPORT          80  89  79  89  81  /  40  60  40  40  20
COTULLA           75  94  75  96  77  /  30  30  20  20  10
KINGSVILLE        78  91  77  91  79  /  40  60  40  40  20
NAVY CORPUS       80  89  80  89  81  /  40  50  40  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JM/75...SHORT TERM
Hazardous weather outlook, Jun 25, 5:47 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CDT WED JUN 25 2014

TXZ229>234-239>247-261100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH
TEXAS TODAY INTO EARLY THIS EVENING. THUNDERSTORMS ARE NOT
EXPECTED TO REACH SEVERE LEVELS...HOWEVER A FEW STORMS MAY BECOME
STRONG WITH SMALL HAIL AND GUSTY WINDS OF 30-40 MPH. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED
AT THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES. ISOLATED TO
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY
MAINLY OVER THE COASTAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-261100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
547 AM CDT WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE
COASTAL WATERS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED AT
THIS TIME...LOCALLY HEAVY RAIN MAY OCCUR AT TIMES.

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED MAINLY OVER THE
GULF WATERS FRIDAY NIGHT THROUGH SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/TMT

In the hours before

Special weather statement, Jun 25, 1:26 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
126 PM CDT WED JUN 25 2014

TXZ241>243-251930-
JIM WELLS-KLEBERG-NUECES-
126 PM CDT WED JUN 25 2014

...A STRONG THUNDERSTORM WAS AFFECTING JIM WELLS...KLEBERG AND NUECES
COUNTIES...

AT 118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SARITA...MOVING NORTH AT 25 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

JM
Special weather statement, Jun 25, 4:15 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
415 PM CDT WED JUN 25 2014

TXZ232>234-246-252215-
BEE-GOLIAD-REFUGIO-VICTORIA-
415 PM CDT WED JUN 25 2014

...A STRONG THUNDERSTORM WAS AFFECTING BEE...GOLIAD...REFUGIO AND
VICTORIA COUNTIES...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLANCONIA...OR 7 MILES WEST OF REFUGIO...
MOVING NORTHEAST AT 30 MPH.

WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN

LK
Local storm report, Jun 25, 5:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CDT WED JUN 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     REFUGIO                 28.31N 97.28W
06/25/2014                   REFUGIO            TX   COUNTY OFFICIAL

            POWER POLE DOWN ON MOBILE HOME AND PLAY GROUND EQUIPMENT
            DISPLACED NEAR INTERSECTION OF N ALAMO AND W HEARD.
            POSSIBLE FUNNEL CLOUD.

&&

PZABEL

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:28 PM CDTSpecial Marine WarningCRP32 min
Jun 25, 2:54 PM CDTSpecial Marine WarningCRP51 min
Jun 25, 4:31 PM CDTFlash Flood WarningCRPRefugio89 min
Jun 25, 4:51 PM CDTTornado WarningCRPGoliad, Victoria24 min
Jun 25, 5:51 PM CDTFlash Flood WarningCRPRefugio84 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.